Jump to content

Growing concerns over side-effects and soaring prescribing of psychiatric drug Seroquel 7


mammaP
 Share

Recommended Posts

  • Moderator Emeritus

http://www.abc.net.au/news/2013-11-27/growing-concerns-over-side-effects-of-seroquel/5120554

 

A quote from the article.

 

A study in the Lancet medical journal tracking quetiapine patients in Finland over 10 years found some disturbing trends.

"They were more likely to be dead after 10 years than patients who were on other anti-psychotic drugs and there was also an increased risk of suicide as well," Professor McGregor said.

 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
Share on other sites

It has become the swiss army knife of antipsychotics and used for everything. By the way, even though I considered taking meds because of my difficulty in staying asleep on the pap machine, h-- would freeze over before I ever touched a crumb of Seroquel to take for sleep.

 

On a different note, does anyone feel like I do that no matter how many of these reports pop up in the media, that these drugs will continue to be prescribed? Sorry for my negativity but I am really feeling helpless about this situation.

Drug cocktail 1995 - 2010
Started taper of Adderall, Wellbutrin XL, Remeron, and Doxepin in 2006
Finished taper on June 10, 2010

Temazepam on a PRN basis approximately twice a month - 2014 to 2016

Beginning in 2017 - Consumption increased to about two times per week

April 2017 - Increased to taking it full time for insomnia

Link to comment
Share on other sites

This is bizarre:

 

"And then what happens on Seroquel is that it freezes your muscles and shuts your muscle system down. So, it's really hard to walk. And when I did walk I had no control over my ability to stop walking, so I walked into walls."

 

Does anyone know what this is called, medically?

 

CS, I'm with you as far as outlook on these drugs.

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

Seroquel--the anti psychotic that keeps on giving....

 

"Call your doctor if you have fever, stiff muscles and confusion," one commercial said. The biggest side-effect is explosive weight gain and diabetes."

 

I told my psychiatrist mulitple times about stiff muscles, severe muscle pain confusion and he upped my dose. I got diabetes and gained over 100 pounds thanks to anti psychotics.The crowning glory was Seroquel Induced Pancreatitis (2 months in the hospital) and later a progressive neurological illness that damages my myelin sheath (nerve covering) that has been documented to be caused by Seroquel.

 

Dealing with my stupid psychiatrist who didn't listen almost got me killed.  Once labeled what we say goes out the window but we can keep on trying.

Unable at this time to correspond by private message.

 

Link to my Introduction thread: http://survivingantidepressants.org/index.php?/topic/2477-aria-my-psych-journey/

Reading my psychiatric records: http://survivingantidepressants.org/index.php?/topic/5466-drugged-crazy-reading-my-psychiatric-records/

My Success Story is listed under "Aria's Recovery".

 

Link to comment
Share on other sites

  • Moderator Emeritus

I was given seroquel and complained of side effects that I just couldn't cope with, a few months later the doctor said "we'll try you with another 

you haven't had yet" and gave me quitiepen ! I didn't know until I came here that they are the same. They often thought I just wasn't being

compliant and made excuses not to take meds. All of them had terrible side effects. but no-one ever cared and just gave out more drugs to 

treat side effects. I was referred for CBT 5 years ago and got my appointment a few weeks ago. The therapist told me last week that I was

referred because the psychiatrist thought the memory loss and sheer exhaustion I was complaining about back then were PSYCHOLOGICAL

and not real !!! 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy